Advertisement

Positive and Generalized Positive Real Lemma for Slice Hyperholomorphic Functions

  • Daniel Alpay
  • Fabrizio Colombo
  • Izchak Lewkowicz
  • Irene SabadiniEmail author
Article
  • 8 Downloads

Abstract

In this paper we prove a quaternionic positive real lemma as well as its generalized version, in case the associated kernel has negative squares for slice hyperholomorphic functions. We consider the case of functions with positive real part in the half space of quaternions with positive real part, as well as the case of (generalized) Schur functions in the open unit ball.

Keywords

Positive real functions Kalman–Yakubovich–Popov lemma Slice hyperholomorphic functions Unit ball Half space Negative squares 

Mathematics Subject Classification

Primary 30C40 Secondary 30G35 93B15 

Notes

Acknowledgements

It is a pleasure to thank Prof. Rovnyak for comments on Theorem 5.2.

References

  1. 1.
    Abu-Ghanem, Kh, Alpay, D., Colombo, F., Lewkowicz, I., Sabadini, I.: Herglotz functions of several quaternionic variables. J. Math. Anal. Appl. 466(1), 169–182 (2018)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Alpay, D.: Some remarks on reproducing kernel Krein spaces. Rocky Mt. J. Math. 21, 1189–1205 (1991)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Alpay, D.: On linear combination of positive functions, associated reproducing kernel spaces and a nonhermitian Schur algorithm. Arch. Math. (Basel) 58, 174–182 (1992)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Alpay, D.: Algorithme de Schur, espaces à noyau reproduisant et théorie des systèmes. Panoramas et Synthèses [Panoramas and Syntheses], vol. 6. Société Mathématique de France, Paris (1998)Google Scholar
  5. 5.
    Alpay, D., Bolotnikov, V., Colombo, F., Sabadini, I.: Self-mappings of the quaternionic unit ball: multiplier properties, Schwarz–Pick inequality, and Nevanlinna–Pick interpolation problem. Indiana Univ. Math. J. 64, 151–180 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Alpay, D., Colombo, F., Kimsey, D.P., Sabadini, I.: An extension of Herglotz’s theorem to the quaternions. J. Math. Anal. Appl. 421(1), 754–778 (2015)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Alpay, D., Colombo, F., Lewkowicz, I., Sabadini, I.: Realizations of slice hyperholomorphic generalized contractive and positive functions. Milan J. Math. 83, 91–144 (2015)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Alpay, D., Colombo, F., Sabadini, I.: Pontryagin-de Branges-Rovnyak spaces of slice hyperholomorphic functions. J. Anal. Math. 121, 87–125 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Alpay, D., Colombo, F., Sabadini, I.: Slice Hyperholomorphic Schur Analysis, volume 256 of Operator Theory: Advances and Applications. Springer, Basel (2016)CrossRefGoogle Scholar
  10. 10.
    Alpay, D., Colombo, F., Sabadini, I.: Realizations of holomorphic and slice hyperholomorphic functions: the Krein space case. ArXiv e-prints (2018)Google Scholar
  11. 11.
    Alpay, D., Constantinescu, T., Dijksma, A., Rovnyak, J.: Notes on interpolation in the generalized Schur class II. Nudel\(^{\prime }\)man’s problem. Trans. Am. Math. Soc. 355(2), 813–836 (2003)CrossRefGoogle Scholar
  12. 12.
    Alpay, D., Dijksma, A., Rovnyak, J.: Corrigendum to “Notes on interpolation in the generalized Schur class. II. Nudel’man’s problem”. Trans. Am. Math. Soc. 371(5), 3743–3745 (2019)Google Scholar
  13. 13.
    Alpay, D., Dijksma, A., Rovnyak, J., de Snoo, H.: Schur Functions, Operator Colligations, and Reproducing Kernel Pontryagin Spaces, volume 96 of Operator Theory: Advances and Applications. Birkhäuser Verlag, Basel (1997)CrossRefGoogle Scholar
  14. 14.
    Alpay, D., Gohberg, I.: Unitary rational matrix functions. In: Gohberg, I. (ed.) Topics in Interpolation Theory of Rational Matrix-Valued Functions. Operator Theory: Advances and Applications, vol. 33, pp. 175–222. Birkhäuser Verlag, Basel (1988)CrossRefGoogle Scholar
  15. 15.
    Alpay, D., Lewkowicz, I.: The positive real lemma and construction of all realizations of generalized positive rational functions. Syst. Control Lett. 60, 985–993 (2011)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Anderson, B.D.O., Moore, J.B.: Algebraic structure of generalized positive real matrices. SIAM J. Control 6, 615–624 (1968)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Arlinskii, Y.: The Kalman–Yakubovich–Popov inequality for passive discrete time-invariant systems. Oper. Matrices 2(1), 15–51 (2008)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Aronszajn, N.: Theory of reproducing kernels. Trans. Am. Math. Soc. 68, 337–404 (1950)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Bolotnikov, V., Rodman, L.: Krein–Langer factorizations via pole triples. Integral Equ. Oper. Theory 47(2), 169–195 (2003)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Brune, O.: Synthesis of a finite two-terminal network whose driving-point impedance is a prescribed function of frequency. J. Math. Phys. 10, 191–236 (1931)CrossRefGoogle Scholar
  21. 21.
    Cauer, W.: The realization of impedances of prescribed frequency dependence (in German). Arch. Elektrotech. 17, 355–388 (1926)CrossRefGoogle Scholar
  22. 22.
    Colombo, F., Sabadini, I., Struppa, D.C.: Noncommutative Functional calculus, volume 289 of Progress in Mathematics. Theory and applications of slice hyperholomorphic functions. Birkhäuser, Basel (2011)CrossRefGoogle Scholar
  23. 23.
    Derkach, V., Hassi, S., de Snoo, H.: Operator models associated with Kac subclasses of generalized Nevanlinna functions. Methods Funct. Anal. Topol. 5(1), 65–87 (1999)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Dickinson, B., Delsarte, Ph, Genin, Y., Kamp, Y.: Minimal realizations of pseudo-positive and pseudo-bounded rational matrices. IEEE Trans. Circuits Syst. 32, 603–605 (1985)CrossRefGoogle Scholar
  25. 25.
    Dijksma, A., Langer, H., de Snoo, H.: Unitary Colligations in Kreĭn Spaces and Their Role in the Extension Theory of Isometries and Symmetric Linear Relations in Hilbert Spaces. Functional analysis. II (Dubrovnik, 1985), pp. 1–42. Springer, Berlin (1987)Google Scholar
  26. 26.
    Dijksma, A., Langer, H., de Snoo, H.S.V.: Representations of holomorphic operator functions by means of resolvents of unitary or selfadjoint operators in Kreĭn spaces. In: Helson, H., Arsene, G. (eds.) Operators in Indefinite Metric Spaces, Scattering Theory and Other Topics (Bucharest, 1985), volume 24 of Oper. Theory Adv. Appl., pp. 123–143. Birkhäuser, Basel (1987)Google Scholar
  27. 27.
    Dijksma, A., Langer, H., Luger, A., Shondin, Yu.: A factorization result for generalized Nevanlinna functions of the class \({{\cal{N}}}_\kappa \). Integral Equ. Oper. Theory 36(1), 121–125 (2000)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Donoghue, W.F.: Monotone Matrix Functions and Analytic Continuation, volume 207 of Die Grundlehren der mathematischen Wissennschaften. Springer, London (1974)CrossRefGoogle Scholar
  29. 29.
    Faurre, P.: Réalisations markoviennes de processus stationnaires. Ph.D. thesis, INRIA (1973)Google Scholar
  30. 30.
    Faurre, P., Clerget, M., Germain, F.: Opérateurs rationnels positifs, volume 8 of Méthodes Mathématiques de l’Informatique [Mathematical Methods of Information Science]. Dunod, Paris, (1979). Application à l’hyperstabilité et aux processus aléatoiresGoogle Scholar
  31. 31.
    Fitzgerald, C.H.: On analytic continuation to a schlicht function. Proc. Am. Math. Soc. 18, 788–792 (1967)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Genin, Y., Van Dooren, P., Kailath, T., Delosme, J.M., Morf, M.: On \(\Sigma \)-lossless transfer functions and related questions. Linear Algebra Appl. 50, 251–275 (1983)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Hassibi, B., Sayed, A.H., Kailath, T.: Indefinite-quadratic estimation and control, volume 16 of SIAM Studies in Applied Mathematics. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, (1999). A unified approach to \(H^2\) and \(H^{\i }nfty\) theoriesGoogle Scholar
  34. 34.
    Kreĭn, M.G., Langer, H.: Über die verallgemeinertenResolventen und die charakteristische Funktion einesisometrischen Operators im Raume \({\Pi _k}\). In Hilbertspace operators and operator algebras (Proc. Int. Conf. Tihany, 1970), pages 353–399. North–Holland, Amsterdam, ColloquiaMath. Soc. János Bolyai (1972)Google Scholar
  35. 35.
    Kreĭn, M.G., Langer, H.: Über die \({Q}\)-Funktion eines \(\pi \)-hermiteschen Operators im Raume \(\pi _{\kappa }\). Acta Sci. Math. (Szeged) 34, 191–230 (1973)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Loewner, K.: Über monotone matrixfunktionen. Math. Z. 38, 177–216 (1934)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Schwartz, L.: Sous espaces hilbertiens d’espaces vectoriels topologiques et noyaux associés (noyaux reproduisants). J. Analyse Math. 13, 115–256 (1964)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Smith, M.C.: Synthesis of mechanical networks: the inerter. IEEE Trans. Automat. Control 47(10), 1648–1662 (2002)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Vaidyanathan, P.P.: The discrete-time bounded-real lemma in digital filtering. IEEE Trans. Circuits Syst. 32, 918–924 (1985)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Zhang, F.: Quaternions and matrices of quaternions. Linear Algebra Appl. 251, 21–57 (1997)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Faculty of Mathematics, Physics, and Computation, Schmid College of Science and TechnologyChapman UniversityOrangeUSA
  2. 2.Dipartimento di MatematicaPolitecnico di MilanoMilanItaly
  3. 3.Department of Electrical EngineeringBen-Gurion University of the NegevBeer-ShevaIsrael

Personalised recommendations